Share Facebook


04-22-2015, 03:35 PM   #1
theysayitscrohns
 
Join Date: Apr 2015
Location: winnipeg, Manitoba
My Story

I am a 30 year old single mother of two. I have recently been diagnosed with Crohns. I may be in denial, it is hard to say as I have not known anyone else with this to compare. I am more than open to advice. I have had an iffy stomach as I thought for a good 10 years. They only time I was great and "normal" with washroom habits etc was when I was pregnant. I spent years convincing myself that was because of the pre natal vitamins. .. which i do still believe played a part. Everything put me in the washroom. When I was stressed even more so. As of March 11th I have been on prednisone after a colonoscopy showed intestinal thickening and swelling of my ithium (?) I have been very very good since. One movement a day , maybe every second. I put myself on a low residue diet. I started vitamin D and calcium supplements also. Now within a cpl wks I am to switch to Azthipone? I believe its called. I am scared. May sounds silly but I have NEVER been fond of medication. Is it really necessary to be on meds long term? even once it has been brought under control? Another thing I have heard is the pain everyone has along with flares... see I dont think I had that, then again I may have been so used to it I dont know. I would get a pang after eating or during , make a movement and then I was fine. no vomitting, no blood, no constant cramping. I just dont know and refuse to believe I guess.... The swelling i had may have been from dairy, i have been intalarent since a baby but never stopped having it and just took the runs haha until no w that is. i have removed almost everything including red meat, any idea? experience? I wld be more than grateful...kinda feel alone with this

Thanks for taking the time to read and/or respond
04-23-2015, 02:51 AM   #2
anhal
 
Join Date: Apr 2015
Location: Stockholm, Sweden
Hi,

I started taking Azathioprine six years ago, shortly after getting my Crohn's diagnosis. It took a couple of months to get the dosage right, during which I experienced side effects such as nausea and appetite loss.

Once we found the right level it started to works wonders. My Crohn's has been in remission ever since, with no pains (as long as I avoid spicy food and dried fruits , and with top results on my yearly colonoscopies. The only side effect I still have is a slightly increased sensitivity of sunlight. I solve this by wearing sunblock and avoiding direct sunbathing.

Good Luck!
04-23-2015, 09:25 AM   #3
theysayitscrohns
 
Join Date: Apr 2015
Location: winnipeg, Manitoba
Thank you for the reply That is good to hear and sheds a bit of light on the subject for sure. If you don't mind my asking , did you or do you remain on the medication even now that it is in remission? Or was it something you went on to get it under control initially?
04-23-2015, 11:07 AM   #4
worriedboy
Senior Member
 
Join Date: Mar 2011

My Support Groups:
Aza or 6mp are immunomodulators and usually are used long-term inorder to keep you in remission; steroids like prednisone are used short-term to get you into remission, more than to keep you there.

Some, after years of remission, try to get off all medications, Sometimes with luck, and sometimes they flare right up. But this is to be dicussed with your GI.

I hope you stay in remission. Remember that even if you dont feel the disease, if not in clinical remission - i.e. colonoscopy detects active inflammation - it can leave permanent damage like strictures. You want to do your best to avoid this.

Hope you get some relief soon.
04-24-2015, 12:57 PM   #5
theysayitscrohns
 
Join Date: Apr 2015
Location: winnipeg, Manitoba
Thanks for the reply worriedboy. I was placed on prednisone short term yes, have been weaning down the dosage week by week and will be off of them beginning of May. Thus far I have been feeling really good, although as soon as there was speculation , prior to confirmation I did immediately place myself on a low residue diet and have been on that for 2 mths now. I will have to discuss different options with my GI I suppose. I truly am afraid of medications, always have been, especially with reading the possible side effects of Aza.... To be honest I never really thought about the difference between not feeling it and it still being there and coming back with ultimate power :/. I pray to get relief too and hopefully not have to remain on medication forever....heres hoping.

Thanks again
Reply

Thread Tools


All times are GMT -5. The time now is 10:36 PM.
Copyright 2006-2017 Crohnsforum.com